MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown/not provided.Date of event: unknown.If implanted, give date: unknown/ not provided.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zkb00 18.5 diopter intraocular lens (iol) was explanted.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 08/15/2017.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed the product was damaged on the anterior side and had some minor damage in the middle on the posterior side, most probably to make explant possible.The lens is contaminated and dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6790376
Report Number9614546-2017-00735
Device Sequence Number16171558
Product Code MFK
UDI-Device Identifier05050474560055
UDI-Public(01)05050474560055(17)200315
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/15/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;